Alert archive / South Dakota / Flash Flood Warnings in 2010
Flash Flood Warning 16, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Sep 1, 2010, 11:25 PM CDT for Hamlin County, South Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2010, 11:25 PM CDT (04:25 UTC)
- Expired
- Sep 2, 2010, 5:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Flood severity
- None
County Hamlin County, SD
The radar
The Sioux Falls radar (KFSD), 126 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:12 PM CDT, 8 hours 13 minutes earlier.
Area forecast discussion, Sep 1, 3:12 PM CDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 312 PM CDT WED SEP 1 2010 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT FORECAST CHALLENGES WILL BE PRECIPITATION CHANCES TONIGHT THROUGH THURSDAY...AND TEMPERATURES THROUGHOUT THE SHORT TERM. AS OF 19Z AN AREA OF LOW PRESSURE IS SLOWLY MOVING ENE ACROSS WESTERN SOUTH DAKOTA. SOUTHERLY WINDS AHEAD OF THE LOW IS BRINGING MOISTURE BACK INTO THE REGION WITH DEW POINTS IN THE MID 50S. IT APPEARS AS THROUGH THE HIGHER DEW POINTS WILL REMAIN JUST SOUTH OF THIS CWA. THE NAM12 IS HANDLING THE MOISTURE RETURN THE BEST SO WILL USE THIS MODEL FOR THE TRACK AND PLACEMENT FOR PRECIPITATION CHANCES. AS THE LOW MOVES ENE...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE MISSOURI RIVER BETWEEN 22-01Z THIS EVENING. THERE IS MORE THEN ENOUGH SHEAR...WEAK INSTABILITY THAT STRONG TO POSSIBLY SEVERE STORMS COULD DEVELOP. NOT FULLY CONVINCED WITH THE OVERALL SEVERE THREAT SO WILL LEAVE SEVERE OUT OF THE FORECAST. THE NORTHERN PLAINS WILL BE ON THE BACK SIDE OF THE SURFACE LOW/UPPER LEVEL TROF ON THURSDAY. STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE WESTERN DAKOTAS...WITH NAM BUFKIT SOUNDING SUGGESTING NEAR WIND ADV. CRITERIA ALONG AND WEST OF THE MISSOURI RIVER. WILL LET THE EVENING SHIFT DECIDE IF A WIND ADV IS NEEDED. ALSO ON THURSDAY...THE COMBINATION OF COLD AIR ALOFT AND STEEP LOW LEVEL LAPSE RATES SHOULD RESULT IN INSTABILITY SHOWERS...ESPECIALLY ALONG AND EAST OF THE JAMES RIVER. BEYOND THURSDAY...THE REGION WILL BE DOMINATED BY A COOL CANADIAN HIGH PRESSURE. .LONG TERM...SATURDAY THROUGH WEDNESDAY MODERATE FORECASTER CONFIDENCE FOUND WITH THE 00Z AND 12Z SET OF MEDIUM RANGE MODEL SOLUTIONS. OVER THE WEEKEND...TEMPERATURES WILL TREND WARMER WITH A LONGWAVE RIDGE OF HIGH PRESSURE BUILDING UP OVER THE NORTHERN PLAINS STATES. THAT IS A SHORT-LIVED PERIOD OF WARM AND DRY WEATHER...THOUGH...AS ENERGY LIFTS OUT OF A WESTERN CONUS LONGWAVE TROF AND ONTO THE NORTHERN PLAINS LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. PRECIPITATION CHANCES LOOK PRETTY GOOD HEADING INTO MONDAY OF NEXT WEEK...SO THIS IS THE FORECAST PERIOD WITH THE HIGHEST POPS AT THIS TIME. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS ARE EXPECTED THROUGH TONIGHT FOR ALL TAF LOCATIONS. INCREASING LIFT AND MID LEVEL CLOUDS WILL LEAD TO THE DEVELOPMENT OF SCATTERED SHRAS/TSRAS ACROSS THE REGION BY 00Z...PERSISTING THROUGH THE OVERNIGHT HOURS AS PRECIPITATION SHIFTS NORTH AND EAST. IFR CONDITIONS CAN BE EXPECTED WITH THUNDERSTORMS. THERE WILL ALSO BE A WIND SHIFT OVERNIGHT...WITH SOUTH WINDS CHANGING TO NORTHWEST WINDS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...SD LONG TERM...DORN AVIATION...DORN WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Sep 1, 4:08 AM CDT, 19 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 408 AM CDT WED SEP 1 2010 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020915- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 408 AM CDT WED SEP 1 2010 /308 AM MDT WED SEP 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT RANGELAND FIRE INDEX WILL REACH THE HIGH TO VERY HIGH CATEGORY FOR WEST RIVER COUNTIES IN THE FORECAST AREA. THUNDERSTORMS WILL BE POSSIBLE THROUGH THE DAY AND OVERNIGHT. THE RISK FOR SEVERE WEATHER WILL STRETCH FROM THE MISSOURI VALLEY THIS AFTERNOON...INTO THE JAMES VALLEY THIS EVENING...AND FURTHER EAST OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:03 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Spink | 42 min |
| Sep 1, 8:24 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 51 min |
| Sep 1, 8:39 PM CDT | Severe Thunderstorm Warning | ABR | Hand, Spink | 47 min |
| Sep 1, 8:51 PM CDT | Tornado Warning | ABR | Spink | 39 min |
| Sep 1, 9:29 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Hamlin, Spink | 61 min |
| Sep 1, 9:44 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 32 min |
| Sep 1, 10:50 PM CDT | Severe Thunderstorm Warning | ABR | Deuel, Hamlin | 40 min |
| Sep 2, 2:01 AM CDT | Wind Advisory | ABR | Brown, Buffalo, Campbell, Corson, Day, Dewey and 16 more | 17 hr |
| Sep 2, 2:42 AM CDT | Flash Flood Warning | ABR | Deuel | 6 hr |
Nearby
Flash Flood Warnings in South Dakota, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.